Journal of Dynamical and Control Systems

, Volume 25, Issue 1, pp 17–27 | Cite as

Optimization of Boundary Value Problems for Certain Higher-Order Differential Inclusions

  • Elimhan N. MahmudovEmail author


The present paper studies a new class of problems of optimal control theory with special differential inclusions described by higher-order linear differential operators (HLDOs). There arises a rather complicated problem with simultaneous determination of the HLDOs and a Mayer functional depending of high-order derivatives of searched functions. The sufficient conditions, containing both the Euler-Lagrange and Hamiltonian type inclusions and “transversality” conditions at the endpoints t = − 1, 0 and t = 1 are derived. One of the key features in the proof of sufficient conditions is the notion of locally adjoint mappings. Then, we demonstrate how these conditions can be transformed into Pontryagin’s maximum principle in some particular cases.


Euler-Lagrange Set-valued Linear differential operators Boundary value conditions Transversality 

Mathematics Subject Classification 2010

34A60 49J15 49K15 65J10 



The author would like to thank the Co-Editor, Prof. Khai T. Nguyen of the Journal of “Journal of Dynamical and Control Systems” and anonymous reviewers for their careful reading of the manuscript and their many insightful comments and suggestions.


  1. 1.
    Agrachev AA, Sachkov YL, Vol. II. Control theory from the geometric viewpoint control theory and optimization. Berlin: Springer; 2004.zbMATHCrossRefGoogle Scholar
  2. 2.
    Aitalioubrahim M, Sajid S. Second-order viability problems with perturbation in Hilbert spaces. J Dynam Control Syst. 2010;16(4):453–469.MathSciNetzbMATHCrossRefGoogle Scholar
  3. 3.
    Bartuzel G, Fryszkowski A. Filippov lemma for certain differential inclusion of third order. Demonstratio Math XLI. 2008;41:337–352.MathSciNetzbMATHGoogle Scholar
  4. 4.
    Bartuzel G, Fryszkowski A. Relaxation of the differential inclusions of the Sturm-Liouville type. Demonstratio Math. 1997;30:953–960.MathSciNetzbMATHGoogle Scholar
  5. 5.
    Benchohra JR, Graef HJ, Ntouyas SK. Nonresonance impulsive higher order functional nonconvex-valued differential inclusions. Electron J Qual Theory Differ Equ. 2002;13:1–13.MathSciNetzbMATHCrossRefGoogle Scholar
  6. 6.
    Cannarsa P, Marigonda A, Nguyen KT. Optimality conditions and regularity results for time optimal control problems with differential inclusions. J Math Anal Appl. 2015;427(1):202–228.MathSciNetzbMATHCrossRefGoogle Scholar
  7. 7.
    Cernea A. On the existence of solutions for a higher order differential inclusion without convexity. Electron J of Qual Theory of Differ Equ. 2007;8:1–8.MathSciNetzbMATHCrossRefGoogle Scholar
  8. 8.
    Clarke FH, Vol. 264. Functional analysis, calculus of variations and optimal control. Graduate texts in mathematics. Berlin: Springer; 2013.CrossRefGoogle Scholar
  9. 9.
    Guerra M, Sarychev AV. Approximation of generalized minimizers and regularization of optimal control problems. Lagrangian and Hamiltonian Methods for Nonlinear Control. In: Part of the Lecture Notes in Control and Information Sciences book series (LNCIS, Vol. 366); 2006. p. 269–279.Google Scholar
  10. 10.
    Lupulescu V. Viability result for nonconvex second order differential inclusions. Electron J Differ Equat. 2002;76:1–12.MathSciNetzbMATHGoogle Scholar
  11. 11.
    Mahmudov EN. Sufficient conditions for optimality for differential inclusions of parabolic type and duality. J Glob Optim. 2008;41(1):31–42.MathSciNetzbMATHCrossRefGoogle Scholar
  12. 12.
    Mahmudov EN. Duality in the problems of optimal-control for systems described by convex differential-inclusions with delay. Prob Cont Inform Theory. 1987;16(6):411–422.MathSciNetGoogle Scholar
  13. 13.
    Mahmudov EN. Approximation and optimization of higher order discrete and differential inclusions. Nonlin Diff Equat Appl NoDEA. 2014;21(1):1–26.MathSciNetzbMATHCrossRefGoogle Scholar
  14. 14.
    Mahmudov EN. Necessary and sufficient conditions for discrete and differential inclusions of elliptic type. J Math Anal Appl. 2006;323(2):768–789.MathSciNetzbMATHCrossRefGoogle Scholar
  15. 15.
    Mahmudov EN. Approximation and optimization of discrete and differential inclusions. Waltham: Elsevier; 2011.zbMATHGoogle Scholar
  16. 16.
    Mahmudov EN. Optimization of second order discrete approximation inclusions. Numeric Funct Anal Optim. 2015;36(5):624–643.MathSciNetzbMATHCrossRefGoogle Scholar
  17. 17.
    Mahmudov EN. Optimal control of Cauchy problem for first-order discrete and partial differential inclusions. J Dynam Control Syst. 2009;15(4):587–610.MathSciNetzbMATHCrossRefGoogle Scholar
  18. 18.
    Mahmudov EN. Convex optimization of second order discrete and differential inclusions with inequality constraints. J Convex Anal. 2018;25(1):1–26.MathSciNetGoogle Scholar
  19. 19.
    Mordukhovich BS. Variational analysis and generalized differentiation, I: Basic Theory; II: applications, Grundlehren Series (Fundamental Principles of Mathematical Sciences). Springer. 2006;330:331.Google Scholar
  20. 20.
    Pontryagin LS, Boltyanskii VG, Gamkrelidze RV, Mishchenko EF. The mathematical theory of optimal processes. New York: Wiley; 1965.Google Scholar
  21. 21.
    Xianlong F. Approximate controllability for neutral impulsive differential inclusions with nonlocal conditions. J Dynam Control Syst. 2011;17(3):359–386.MathSciNetzbMATHCrossRefGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsIstanbul Technical UniversityIstanbulTurkey
  2. 2.Azerbaijan National Academy of SciencesInstitute of Control SystemsBakuAzerbaijan

Personalised recommendations